MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritoneal Laceration(s) (2003)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: right laparoscopic inguinal hernia repair with tep approach.Event description: rep was present for the case.Upon initial insertion into the pre-peritoneal space the surgeon heard a loud popping noise after inserting the dissecting balloon.The surgeon reinserted the balloon and inflated about 40 times then waited approximately 15 second, let the air out of the balloon, removed the device and inserted a c0r47 trocar with a scope.The surgeon identified a tear in the right side of the peritoneum about the size of the tip of the dissecting balloon introducer.The patient is ok and the case was able to be completed with the same device.Product is available for return.Intervention: the case was completed with the same device.Patient status: tear in the patient's peritoneum.Patient is ok.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated or confirmed as there is no indication of a product malfunction based on the event description.Based on input received from applied medical clinical subject matter experts, it is possible that the reported event was caused by incorrect placement or torquing of the unit.It is also possible that the device was placed in the incorrect plane.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the exact root cause of the injury.
 
Event or Problem Description

Brand Name
C0H11, KII DISSECTING BALLOON, OVL, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15189012
Report Number2027111-2022-00690
Device Sequence Number12256670
Product Code GCJ
UDI-Device Identifier00607915136703
UDI-Public(01)00607915136703(17)250208(30)01(10)1444483
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberC0H11
Device Catalogue Number101474193
Device Lot Number1444483
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C0R47, SCOPE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown